Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 16, 2012, 6:17 PM CDT for Limestone County, Madison County, Alabama. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2012, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 16, 2012, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:20 PM CDT | TSTM WND DMG | 9 Wnw Meridianville, AL | THUNDERSTORMS WINDS DOWNED 3-5 INCH TREE LIMBS ALONG DUCK SPRING ROAD. BRADFORD PEAR TREE SPLIT. THE WINDS KNOCKED OVER PATIO FURNITURE AT A RESIDENCE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WUUS54 KHUN 162317 SVRHUN ALC083-089-170000- /O.NEW.KHUN.SV.W.0161.120716T2317Z-120717T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 617 PM CDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA... NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 700 PM CDT * AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TONEY. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... ELKWOOD...BETHEL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3499 8664 3483 8662 3481 8686 3499 8682 TIME...MOT...LOC 2317Z 152DEG 1KT 3490 8673 $$ SL
2 follow-up statements
673 WWUS54 KHUN 162333 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 633 PM CDT MON JUL 16 2012 ALC083-089-170000- /O.CON.KHUN.SV.W.0161.000000T0000Z-120717T0000Z/ LIMESTONE AL-MADISON AL- 633 PM CDT MON JUL 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHWESTERN MADISON AND NORTHEASTERN LIMESTONE COUNTIES... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TONEY. THIS STORM WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELKWOOD AND BETHEL PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. IF OUTDOORS...STAY AWAY FROM METAL FENCES AND HIGH OBJECTS SUCH AS TREES. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. && LAT...LON 3499 8664 3483 8662 3481 8686 3499 8682 TIME...MOT...LOC 2333Z 152DEG 1KT 3490 8673 $$ SL
597 WWUS54 KHUN 162356 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 656 PM CDT MON JUL 16 2012 ALC083-089-170006- /O.EXP.KHUN.SV.W.0161.000000T0000Z-120717T0000Z/ LIMESTONE AL-MADISON AL- 656 PM CDT MON JUL 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON AND NORTHEASTERN LIMESTONE COUNTIES EXPIRES AT 700 PM CDT... WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL POSSIBLE. LAT...LON 3499 8664 3483 8662 3481 8686 3499 8682 TIME...MOT...LOC 2356Z 152DEG 1KT 3491 8673 $$ SL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:16 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 16, 6:16 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 616 PM CDT MON JUL 16 2012 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 249 PM CDT MON JUL 16 2012/ LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE A CLOSED LOW ACROSS THE PACIFIC NORTHWEST...WITH BROAD ANTICYCLONIC FLOW ACROSS THE REMAINDER OF THE NORTHERN CONUS. IN THE SOUTHEAST...MID LEVEL FLOW IS VERY ILL-DEFINED...SAVE FOR A RETROGRADING SHORTWAVE TROUGH NEARING THE GEORGIA COASTLINE. ASSOCIATED WITH A SHORTWAVE DEPARTING FROM THE NORTHEAST STATES...MOISTURE NEAR THE APPALACHIANS LEAD TO MORNING CONVECTIVE DEVELOPMENT...WITH SCATTERED CONVECTION ONGOING ACROSS THE CWFA. ITS ANOTHER HOT AND HUMID DAY...WITH TEMPERATURES AS HIGH AS THE MIDDLE 90S AND DEWPOINTS IN THE UPPER 60S AND LOW 70S. THE CONVECTION SHOULD DISSIPATE THIS EVENING...AND H5 FLOW SUGGESTS THE GREATEST COVERAGE OF STORMS WILL BE SOUTH AND EAST OF HERE. WITH AMPLE LOW LEVEL MOISTURE AND LACK OF APPRECIABLE SURFACE FLOW...EXPECTING ANOTHER NIGHT OF PATCHY FOG DEVELOPMENT. SCOTTSBORO REPORTED VISIBILITY AS LOW AS 1/4 SM...AND THE EVENING SHIFT WILL NEED TO PAY CLOSE ATTENTION TO SEE IF THIS TREND IS AGAIN EXPECTED TONIGHT. OTHERWISE...LOOK FOR LOWS IN THE UPPER 60S TO LOW 70S...MUCH LIKE WE HAVE SEEN THE LAST SEVERAL NIGHTS. FOR TOMORROW...LOOK FOR ANOTHER DAY OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. ANY FOG THAT LINGERS PAST THE MORNING COMMUTE WILL QUICKLY DISSIPATE...AND TEMPERATURES WILL ROCKET INTO THE UPPER 80S AND LOW 90S BY NOON. IN FACT...BY THE AFTERNOON HOURS...HEAT INDEX VALUES WILL BE IN THE LOW TRIPLE DIGITS ACROSS MUCH OF THE AREA. IN THIS WARM AND UNSTABLE ATMOSPHERE...SCATTERED SHOWERS ARE POSSIBLE ANYWHERE ACROSS THE CWFA...HOWEVER THEY SHOULD BE MOST CONCENTRATED IN THE SOUTHEAST...WHERE THE RICHEST MOISTURE WILL BE CONCENTRATED AS THE UPPER WAVE APPROACHES THE AREA. TEMPERATURES SHOULD BE A DEGREE OR SO WARMER THAN TODAY...WITH HIGHS IN THE LOW AND MIDDLE 90S. TOMORROW NIGHT WILL BE SIMILAR TO TONIGHT...WITH THUNDERSTORMS DISSIPATING IN THE EVENING...AND PATCHY FOG DEVELOPING AFTER MIDNIGHT. LOWS WILL ONCE AGAIN BE IN THE LOWER 70S. THE CONVECTION ON WEDNESDAY WILL AGAIN BY DIURNALLY MAXIMIZED...AIDED BY THE REMAINS OF THE RETROGRADING SHORTWAVE. BY THURSDAY...LOOK FOR SLIGHTLY GREATER SHOWER AND THUNDERSTORM ACTIVITY AS MOISTURE POOLS OVER THE AREA AND H5 FLOW BECOMES NORTHWESTERLY AHEAD OF A BUILDING RIDGE OVER THE CENTRAL PLAINS. THE HIGHER THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY AS A SHORTWAVE TROUGH AND TRAILING COLD FRONT APPROACH THE AREA. ULTIMATELY...THE MAIN SHORTWAVE WILL STAY NORTHEAST OF THE CWFA...HOWEVER A RELATIVE MAXIMUM IN MID LEVEL WINDS AND THE HIGH LOW LEVEL MOISTURE WILL CONTRIBUTE TO GREATER STORM COVERAGE...ALONG WITH AN ENHANCED THREAT OF STRONG GUSTY WINDS...FREQUENT LIGHTING...AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND...WITH SEASONABLE TEMPERATURES IN THE LOW AND MIDDLE 90S FOR HIGHS...AND LOWS IN THE LOW 70S. JLL && .AVIATION... FOR 00Z TAFS... CLUSTERS OF THUNDERSTORMS WILL CONTINUE THRU 01-02Z. THE STRONGER CLUSTER OF STORMS JUST N/NE OF KHSV WILL PRODUCE GUSTY OUTFLOW WINDS...LIGHTNING AND +RA IN THE AREA. THE CELL JUST EAST OF KMSL IS NOT AS INTENSE...BUT WILL MAINTAIN A VCTS THRU 01Z AT THIS LOCATION. OTRW...PREVAILING VFR IS XPCTD TNGT INTO TUE...ALTHOUGH SOME PATCHY BR MAY OCCUR LATE TNGT AND EARLY TUE...SO HAVE MAINTAINED TEMPO MVFR DUE TO BR FROM 09-13Z. KULA && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 16, 12:25 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1225 PM CDT MON JUL 16 2012 ALZ001>010-016-TNZ076-096-097-171000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1225 PM CDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON...MAINLY ACROSS THE CENTRAL AND EASTERN HALF OF THE TENNESSEE VALLEY. A FEW STRONG STORMS ARE POSSIBLE...CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS MAY ALSO RESULT IN MINOR FLOODING OF SOME ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WORK WEEK. CHANCES FOR STORMS WILL THEN INCREASE LATE IN THE WEEK AS A FRONTAL BOUNDARY PUSHES SOUTH TOWARD THE TENNESSEE VALLEY AREA. GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH ANY STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 4:30 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
430 PM CDT MON JUL 16 2012
ALZ003-004-162215-
FRANKLIN-LAWRENCE-
430 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 515 PM CDT...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF HALEYVILLE...MOVING SOUTH AT 15
MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PHIL CAMPBELL.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3430 8761 3431 8772 3438 8773 3443 8748
3430 8743 3430 8760
TIME...MOT...LOC 2130Z 344DEG 12KT 3431 8759
SLSpecial weather statement, Jul 16, 5:03 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT MON JUL 16 2012
ALZ006-008-162245-
MADISON-MARSHALL-
503 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND MARSHALL COUNTIES
UNTIL 545 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENS CROSSROADS...MOVING SOUTH AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NEW HOPE.
HEBRON.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3446 8656 3456 8655 3458 8657 3465 8656
3466 8636 3463 8636 3461 8633 3444 8636
TIME...MOT...LOC 2203Z 001DEG 5KT 3457 8647
SLSpecial weather statement, Jul 16, 5:18 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
518 PM CDT MON JUL 16 2012
ALZ006-162300-
MADISON-
518 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 600 PM
CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDSTONE ARSENAL AND SOUTH HUNTSVILLE
MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FARLEY.
WHITESBURG...TRIANA.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3471 8651 3457 8656 3458 8660 3455 8664
3455 8666 3456 8668 3458 8668 3459 8671
3456 8674 3457 8676 3474 8668
TIME...MOT...LOC 2218Z 004DEG 7KT 3466 8659
SLSpecial weather statement, Jul 16, 5:22 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
522 PM CDT MON JUL 16 2012
TNZ096-162245-
LINCOLN-
522 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 545 PM
CDT...
AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMARGO...OR 7 MILES SOUTHWEST OF
FAYETTEVILLE...MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELLEVIEW.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3499 8650 3499 8653 3499 8671 3500 8671
3510 8672 3514 8658
TIME...MOT...LOC 2222Z 316DEG 3KT 3506 8663
SLSpecial weather statement, Jul 16, 5:38 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 538 PM CDT MON JUL 16 2012 ALZ006-162315- MADISON- 538 PM CDT MON JUL 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 615 PM CDT... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAZEL GREEN. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOORES MILL...NEW MARKET. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3486 8635 3478 8661 3495 8663 3498 8645 TIME...MOT...LOC 2237Z 330DEG 1KT 3491 8651 SL
Special weather statement, Jul 16, 5:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT MON JUL 16 2012
ALZ006-TNZ096-162330-
LINCOLN-MADISON-
544 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MADISON COUNTIES
UNTIL 630 PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR SKINEM...FAYETTEVILLE...AND
BELLEVIEW...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELORA.
BELLEVIEW.
LINCOLN.
PLEVNA.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3509 8632 3506 8632 3493 8641 3502 8672
3519 8658
TIME...MOT...LOC 2243Z 013DEG 5KT 3507 8655The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:04 PM CDT | Special Weather Statement | HUN | Cullman | 41 min |
| Jul 16, 3:09 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Jul 16, 3:22 PM CDT | Special Weather Statement | HUN | Lawrence | 23 min |
| Jul 16, 3:33 PM CDT | Special Weather Statement | HUN | DeKalb | 42 min |
| Jul 16, 3:43 PM CDT | Special Weather Statement | HUN | Marshall | 47 min |
| Jul 16, 3:47 PM CDT | Special Weather Statement | HUN | Lawrence | 43 min |
| Jul 16, 4:02 PM CDT | Special Weather Statement | HUN | Marshall | 43 min |
| Jul 16, 4:10 PM CDT | Special Weather Statement | HUN | Madison | 50 min |
| Jul 16, 4:17 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 28 min |
| Jul 16, 4:22 PM CDT | Special Weather Statement | HUN | Marshall | 38 min |
| Jul 16, 4:30 PM CDT | Special Weather Statement | HUN | Franklin | 45 min |
| Jul 16, 4:36 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall | 24 min |
| Jul 16, 5:03 PM CDT | Special Weather Statement | HUN | Madison | 42 min |
| Jul 16, 5:18 PM CDT | Special Weather Statement | HUN | Madison | 42 min |
| Jul 16, 5:38 PM CDT | Special Weather Statement | HUN | Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.